|Online since 2002|
About SomaIf you've used Soma, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
I have had fibromyalgia muscle spasms for over 40 years. I went to chiropractors for 30 years with severe back pain. They told me that my muscles were pulling my back out of alignment. Ten years ago a doctor told me that I needed to exercise and get deep sleep. I was prescribed 350mg Soma 3 times a day for the muscle spasms. I was already exercising. I found that the Soma helped me sleep deeply at night and wake up refreshed the next day. When the muscles spasms subsided I continued to take one tablet of Soma at night to sleep.
I have only gone to a chiropractor for three visits in the last ten years (and that was after an accident)! I have never abused this drug. Even though my prescription allows me to take it 3 times a day, I only use one tablet at night. Drs. have tried me on other sleep medications such as Tramadol, but those medications have serious side effects for me--keeping me wide awake at night. I am very allergic to many medications including anti-inflammatory drugs and all pain medication except Tylenol.
Soma, used according to the prescription, has provided me with a quality of life that I did not have before its use. I have been able to work professionally at a very demanding job. It is so sad to me to have this medication taken away because addictive people misuse it. And then they complain about withdrawal!!! If they were using opium, would our society be sympathetic? Opiates are still a legal drugs. Why does the US government still allow alcohol and tobacco? These addictive substances are FAR more destructive to our whole society when misused by multitudes of people. Marijuana has just been legalized in numerous states. When the FDA takes away a medication that is being used responsibly, they open the door for substance abuse by less socially acceptable drugs. Does this make sense?
Soma no side effects
I was originally prescribed soma 4 x A DAY. Only needed 1 x a day. Took it at night for muscle spasm and general muscle tension due to PTSD. After a few years I decided I no longer needed it and stopped. I was unaware of any issues with it. This was about 2004. I hurt my neck during a poorly executed Hatha YOGA move and found I had cervical spinal issues. Given pain meds and soma. I did not want to take pain meds so just took soma. Now there is some type of uproar.
Since 2008 have only taken 1-2 tablets at night ... it helps with pain and spasm. I have tried flexaril, robaxin and stilaxin. None worked and mostly they made me incredibly stupid. Don't know what I will do for muscle spasms now and the pain. I guess I will have to take pain medication which really doesn't address the underlying problem. I have had all types of PT and massage therapy. Soma worked for me but every one is different!
From a pharmacist
I am a pharmacist...old school...and noticed over the years that some compound with codeine was by far more addictive in some people than others...but on the whole soma users did not seem to experience drug seeking behaviors. After 3 serious accidents...pharmacists are on the road a lot these days, as are doctors, I ended up taking soma after flexeril and baclofen for both neck spasms which often morphed into vomiting episodes from the neck pain. I quickly use Ice applied to the spasms and I take one soma and an Ansaid...flurbiprofen...whenever I feel a change in the weather, combined with lying down in whatever position was least painful...for me was propped up somewhat on two soft pillows. My pain is related to the barometric pressure...the discs in my neck that are herniated flatten when pressures are low.
Need quick answers
mty grandpa took ten somas lasnight and was drinking. he woke up and can barley talk because his mouth is so swollen. i need answers quick. please help
AskDocWeb: Contact your local emergency services. In the USA this is typically 911 on the telephone.
Lower back spasms
I had surgery five weeks ago for perforated diverticulitis. So, I have a colostomy and a large wound. Question, I have been having lower back spasm's on left side which has been very painful and debilitating. Is it safe for me to take Soma for a couple of days to see if it helps calm down my musles?
AskDocWeb: Although Soma is used to treat many painful muscle conditions your doctor needs to consider quite a number of things before he or she can answer that question. Please consult with your doctor.
Off of soma cold turkey
I have been taking SOMA for 4 year's now up until recently. I have a new doctor and apparently she thinks she's God or something. This doctor has taken me off of soma cold turkey. I have disc degeration and disc space narrowing in my back along with a softball sized mass on my right ovary and a plate and 9 screws in my left ankle...doctors now days think just cause they wear a nametag saying they are doctors that they can play around with our physical well being. There got to be a line that they shouldn't cross ethically. I've never had a problem with soma or addiction to any medications. Any advice or should I just try to find a real doctor lol
AskDocWeb: No advice but just to let you know, we have fired one personal physician because they knew so much that it prevented them from hearing their patient. Doctors can be and are sometimes fired.
I am prescribed Soma 350mg 3-4 x daily. I have taken it for severe muscle spasms and excruciating muscular contraction headaches-due to DJD; Spinal Stenosis; Multiple Disc Herniation; Occlusion of the Spinal Cord - resulting in 4 Spinal Fusion Surgeries since 1998, the last of which left me with 2 strokes during the operation. I've fought this over half of my life. 1986-2014. I have ran the gamut of PT, Massage, Biofeedback, Acupuncture, Acupressure, Injections, Steroids, Water Therapy, Diet and exercise. I'm 59yrs old, single, and live alone.
I have stopped taking it, by myself, at least 15 times in the past 28 yrs. I have always went back to it, because-Soma is a good medication for my medical issues. However, I have also always taken care to watch the clock, and not take it too closely to my next dose. For me; writing down my medication list - including the times taken each day, has helped prevent any problems with overdose or abuse. I also take 8 other prescription medications. You have got to take charge of your life to manage your medical care. Do not be afraid, you can do it. I believe I am blessed. I am eternally grateful to our LORD GOD for my loving family and my wonderful doctors. I thank you for reading my comment and I wish each one of you all the best in life!
59 yr old Independent Grandma
I'm a disabled former healthcare worker. I have lumbar disk degeneration and have taken Norco & Soma for quite some time but not too high of dosages because, I don't want to go to rehab or die, basically. I'm in chronic pain but what most people should know is that once you get hooked on pain meds, your brain isn't capable of producing dopamine (the happy, pain killing drug) anymore on its own so when you reduce dosages, you're in more pain than you'd normally be in. That's why you need to take a break from these drugs now and then so your brain can start producing dopamine on its own. You'll find it does a better job at killing the pain in the end.
I was in, what I thought was, constant excruciating pain but developed such horrible stomach problems from all the meds, I HAD to get off of them. I got off the Norco 1st and was in horrible pain for about a week, then I found the pain I was actually in after my brain readjusted wasn't near as bad as it was while on the drug. A week ago, I finally got off the Soma but was only taking 2-4/night, all in one sitting to help me sleep but I've been on and off them for a couple of years.
One of the major signs of withdrawal is temporary paralysis & I'm surprised no one else has mentioned this. For me, it was severe leg weakness to where I could barely walk. My vision was blurry, I could not concentrate, I was experiencing tachycardia and dizzy spells but I also have slight anemia. What's really bizarre is I've been eating very well and have lost weight & I believe the Soma caused the weight gain. It must be fluid retention because it came off so fast. I had been getting up 3-4 times/night to go to the bathroom so it must've been affecting my kidneys. To sum it up, I've heard enough stories about adverse effects & only pray I didn't do any permanent damage to my body, especially my heart. If you respect your life, I'd stay away from drugs. Who wants to end up a statistic?
Soma report - 41 - 42 - 43 - 44 - 45 - Page 46 - 47 - Last Page 48
If you find this page useful share it with others. If you have used Soma, use the form below to add your review of Soma, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!
This consumer advocate website is protected by copyright © 2007-2014 Askdocweb, Inc. All Rights Reserved. This is a layman's report soma and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.